Alert archive / Texas / Wind Advisories in 2020
Wind Advisory 16, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Jun 8, 2020, 2:33 PM MDT for Otero County, New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Jun 8, 2020, 8:00 PM MDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2020, 2:33 PM MDT (20:33 UTC)
- In effect from
- Jun 8, 2020, 8:00 PM MDT
- Expired
- Jun 9, 2020, 6:00 AM MDT
- In force
- 10 hr
- Issued by
- NWS El Paso, TX
Counties Otero County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 86 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 8.6 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2474 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -64 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
538 WWUS74 KEPZ 082033 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso TX/ Santa Teresa NM 233 PM MDT Mon Jun 8 2020 NMZ412>416-TXZ419-420-091200- /O.NEW.KEPZ.WI.Y.0016.200609T0200Z-200609T1200Z/ Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet- Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains- Including the cities of Alamogordo, Tularosa, White Sands Monument, Chaparral, Orogrande, White Sands Range Headquarters, Mescalero, Timberon, Mountain Park, Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, Sacramento, East and Northeast El Paso, Socorro, Fort Bliss, Hueco Tanks, and Loma Linda 233 PM MDT Mon Jun 8 2020 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 6 AM MDT TUESDAY... * WHAT...West-northwest winds 25 to 35 mph with gusts up to 50 mph expected becoming north to northwest after midnight. * WHERE...Sacramento Mountains and eastern slopes of the Franklin, Organ and San Andres Mountains. * WHEN...From 8 PM this evening to 6 AM MDT Tuesday. * ADDITIONAL DETAILS...A strong cold front will be moving through the region tonight bringing gusty winds to eastern mountain slopes. The strongest winds are expected just ahead of the front later this evening and into the early morning hours before decreasing toward morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 26
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Jun 8, 11:11 AM MDT, 3 hours 22 minutes earlier.
Area forecast discussion, Jun 8, 11:11 AM MDT, 3 hours 22 minutes before
Area Forecast Discussion National Weather Service El Paso TX/Santa Teresa NM 1111 AM MDT Mon Jun 8 2020 .AVIATION...18Z TAF CYCLE Skies will remain SKC thru the period, tho localized blowing dust and patchy smoke from area wildfires may cause reduced VSBYs at times this afternoon. Westerly winds will increase throughout the afternoon to around 20-25kts with gusts up to 30-35kts by 20z. The strongest winds at KELP will likely occur between 20z-04z, thus warranting an AWW for those times and may need to be extended into the morning hours. A cold front will push thru this evening turning winds NWLY/NLY after 03z. This will allow speeds to stay breezy into Tuesday morning for most areas before dying off after 15Z. Northerly winds may start to bring some smoke into southern terminals after 08Z. && .PREV DISCUSSION...241 AM MDT Mon Jun 8 2020... .SYNOPSIS... Upper trough moves across northern New Mexico this afternoon with attendant surface winds becoming windy this afternoon. Critical fire weather conditions will remain due to these winds. Cold front drops through the area from the northwest late tonight, with gusty north winds Tuesday morning and temperatures falling about 7 to 10 degrees from today. We transition to a wetter period toward the end of the week, as an upper high over Mexico slowly builds northward to the Desert Southwest. Low level moisture will increase also, giving the Borderland a chance of thunderstorms Thursday and Friday. && .DISCUSSION... .SHORT TERM...Today and Tonight... Winds will once again be the main impact today as strong leeside troughing sets up in southeastern CO/northeastern NM. This in combination with a trough to the north and its accompanying cold front moving southeastward into the state will make the pressure gradient at the surface quite compact. Expect stronger winds this afternoon than what we had yesterday, with a majority of the area in the 20-30mph sustained range. Higher gusts are expected, however, looking at soundings, winds are only around 25-30kts at 650mb where we'll be mixing to. This means that while we'll still see gusts throughout the day, they won't be quite as strong. Regardless, with the dry and breezy/windy weather, critical fire weather conditions will exist across the entire area this afternoon. A Red Flag Warning remains in effect meaning that any ongoing or new fires will have the potential to spread rapidly. High temperatures will finally drop below 100 degrees into the lower to mid 90s as we see 2-3 degrees C of cooling at 850mb. Winds will remain elevated through the late evening and overnight hours (and perhaps into the first part of Tuesday morning) as the above-mentioned cold front pushes through the CWA turning winds northwesterly to northerly. El Paso and areas along the Tularosa Basin will likely see the strongest winds with the frontal passage. Cooler air will start to filter in behind the front leading to low temperatures bottoming out generally in the 50s to lower 60s Tuesday morning, with some mountain locations dipping into the 30s and 40s. && .LONG TERM...Tuesday through Sunday... We start off this period with a very short break from the building summer. Upper trough which brought Pacific cold front through very early Tuesday morning is crossing the central Rockies and out over the central Plains later Tuesday morning and afternoon. Front should be south of the CWA by around noon Tuesday. Breezy north winds through the early morning should be weakening by early afternoon. High temps will cool about 7-10 deg from Monday, which is also about 7-10 deg below normal. The Mexican upper high begins building and drifting north on Wednesday and beyond as aforementioned upper trough exits the area and mid-latitude storm track drifts north. This will allow some increasing moisture at mid and high levels. Meanwhile at the surface, with Cristobal leaving the area, high pressure builds over the lower Mississippi Valley and Gulf Coast. This will produce low level southeast flow and moisture moving in from the Gulf of Mexico. This will gradually push the dryline back toward our CWA. GFS still showing the dry line reaching the far eastern terrain of the CWA late Wednesday night, a bit faster than the NAM12. By Thursday afternoon the moisture has spread into the eastern third of the CWA. Put POPs in for the eastern CWA during the day and spread it to most of the remainder of the CWA in the evening. Moisture spreads to all of the area Friday so POPs are included for all zones. MUCAPE values, modest on Thursday, increase to 500-1500. DCAPE fields conducive to strong downbursts both days. Shear profile not outstanding, but WBZ levels relatively low, so mod/large hail could also be a factor. Temperatures back to around normal for this period. GFS/ECMWF show wet trend continuing Sat/Sun though low level moisture likely decreasing some. Hence POPs slacken off to mostly the mountains. && .FIRE WEATHER... Dry air remains in place across the Borderland resulting in min RHs in the single digits to lower teens. Winds will increase once again throughout the day today, and will be slightly stronger than they were yesterday. Expect westerly 20-foot winds of 15-25mph and gusts to 30mph possible starting by mid-day. A Red Flag Warning is in effect for all zones (TX 055 and 056, NM 110, 111, 112, and 113) from noon to 8pm as all ongoing and new fires will have the potential to spread rapidly. The elevated winds will even persist through the later evening and into the overnight hours as a cold front pushes through. Wind direction will become northwesterly to northerly behind the front. This front will also drop dewpoints into the single digits, meaning that overnight RH recoveries both Tuesday and Wednesday morning will be very poor with values generally remaining below 25%. Winds will subside by late morning on Tuesday and remain below critical thresholds through at least Thursday. Winds will start to become south to southeasterly as high pressure builds back in for the second half of the week. This will bring in more moisture to the region likely resulting in scattered storm chances each day. Min RHs will generally remain below 20%, and vent rates will be excellent && .PRELIMINARY POINT TEMPS/POPS... El Paso 95 63 87 60 / 0 0 0 0 Sierra Blanca 94 60 84 55 / 0 0 0 0 Las Cruces 91 56 85 53 / 0 0 0 0 Alamogordo 94 54 86 55 / 0 0 0 0 Cloudcroft 68 39 63 43 / 0 0 0 0 Truth or Consequences 91 54 86 55 / 0 0 0 0 Silver City 79 48 79 52 / 0 0 0 0 Deming 91 50 87 51 / 0 0 0 0 Lordsburg 88 49 86 53 / 0 0 0 0 West El Paso Metro 94 64 87 62 / 0 0 0 0 Dell City 97 59 89 53 / 0 0 0 0 Fort Hancock 98 63 90 59 / 0 0 0 0 Loma Linda 89 59 80 58 / 0 0 0 0 Fabens 96 64 88 60 / 0 0 0 0 Santa Teresa 93 59 86 55 / 0 0 0 0 White Sands HQ 93 61 85 61 / 0 0 0 0 Jornada Range 91 54 84 53 / 0 0 0 0 Hatch 91 52 86 52 / 0 0 0 0 Columbus 93 56 87 55 / 0 0 0 0 Orogrande 93 57 84 55 / 0 0 0 0 Mayhill 82 46 75 45 / 0 0 0 0 Mescalero 79 41 73 45 / 0 0 0 0 Timberon 78 43 72 43 / 0 0 0 0 Winston 82 39 79 43 / 0 0 0 0 Hillsboro 86 46 86 50 / 0 0 0 0 Spaceport 91 50 84 50 / 0 0 0 0 Lake Roberts 78 40 79 45 / 0 0 0 0 Hurley 83 46 80 48 / 0 0 0 0 Cliff 84 39 83 43 / 0 0 0 0 Mule Creek 80 46 81 50 / 0 0 0 0 Faywood 84 48 83 52 / 0 0 0 0 Animas 91 50 88 53 / 0 0 0 0 Hachita 90 49 87 50 / 0 0 0 0 Antelope Wells 89 52 89 55 / 0 0 0 0 Cloverdale 84 51 83 55 / 0 0 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...Red Flag Warning until 8 PM MDT this evening for NMZ110>113. TX...Red Flag Warning until 8 PM MDT this evening for TXZ055-056. && 32/17/26
Hazardous weather outlook, Jun 8, 11:08 AM MDT, 3 hours 25 minutes before
Hazardous Weather Outlook National Weather Service El Paso TX/Santa Teresa NM 1108 AM MDT Mon Jun 8 2020 NMZ401>417-TXZ418>424-091730- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 1108 AM MDT Mon Jun 8 2020 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...This Afternoon and Tonight West to southwest winds will be increasing to 20 to 30 mph with some higher gusts this afternoon which could create areas of blowing dust. In addition, smoke from area wildfires could affect visibility, especially over northern Grant and Sierra counties this afternoon and then spreading south tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Isolated to scattered showers and thunderstorms are possible starting Thursday and continuing daily through Sunday. The best chances look to be Thursday and Friday and mainly east of the Continental Divide. Some of these storms could produce some hail and gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Wind Advisories in Texas, 2020Wind Advisories in New Mexico, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.